Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having cold, cough and fever. Started feeling light headed after taking medication. Side effects?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
I am having Cold,cough & fever from last three daysI have taken a 1 tabblet cheston;i paracetamol 500 mg & 2 Tab lets of Antibiotics so far . I am feeling heavy Head & izziness .Is it the side effect. Cold ,Cough & fever has been surpressed
YYYY@YYYY
Posted Fri, 7 Dec 2012 in General Health
 
 
Answered by Dr. Jonas Sundarakumar 42 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Cheston is actually a combination medication containing Acetaminophen, Cetirizine Hydrochloride and Phenylpropanolamine. In some people, especially in those with hypertension (high BP), this medication can cause side effects such as heaviness of the head or dizziness. This is because, the component Phenylpropanolamine can cause an increase in blood pressure, which in turn can manifest as dizziness, etc. So, since you are a hypertensive, it is better to avoid this combination. You can rather take plain Cetrizine (10mg) or Levocetrizine (5mg), which will be safer; Paracetamol can be taken if you have fever or body ache and it's better to continue the antibiotic for at least 3 - 5 days.

Keep yourself adequately hydrated and ensure you eat regularrly and don't skip meals, since you are on diabetic medication.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Follow-up: Having cold, cough and fever. Started feeling light headed after taking medication. Side effects? 22 minutes later
since I have taken only one medicine of chestone cold ,this dizziness is definetely reducing but still there; how long it will be take to complete cure.
 
 
Answered by Dr. Jonas Sundarakumar 30 minutes later
Hello again,

Since you have taken only one tablet of Cheston, you don't have to worry too much and your symptoms should subside in 1 or 2 days.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Follow-up: Having cold, cough and fever. Started feeling light headed after taking medication. Side effects? 22 hours later
There is another possibility which has come out i.e it is due to cervical ; Even X-RAYS is also suggesting the same;pls advice
 
 
Answered by Dr. Jonas Sundarakumar 9 hours later
Hello again,

Cervical spondylosis (a condition where there is abnormal wear of the cartilage and bones of the neck), can sometimes cause dizziness or difficulty in balancing, but these are less common symptoms, which are seen only when the cervical problem is severe. The more common symptoms of cervical spndylosis are neck pain, neck stiffness and sometimes, numbness or abnormal sensations in the shoulder and arms. Treatment is usually with analgesics, physiotherapy and sometimes a cervical collar may be required.

I hope that your BP is under control, because high BP can be another cause for the heaviness in the head and dizziness.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor